Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 80, NWS Shreveport, LA

April 17, 2015Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 17, 2015, 9:30 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Apr 19, 2015, 1:00 PM CDT. It was in force for 19 days.

The area

The counties it named.

The facts

Issued
Apr 17, 2015, 9:30 AM CDT (14:30 UTC)
In effect from
Apr 19, 2015, 1:00 PM CDT
Expired
May 8, 2015, 9:47 AM CDT
In force
19 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Lufkin (LUFT2).

Action stage
160 ft
Minor stage
161 ft
Moderate stage
171 ft
Major stage
178 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 16, 2:13 PM CDT, 19 hours 17 minutes earlier.

Area forecast discussion, Apr 16, 2:13 PM CDT, 19 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT THU APR 16 2015

.DISCUSSION...
CONVECTION THIS AFTN HAS BEEN SLOW TO MAKE ITS WAY NWD...AFFECTING
MAINLY THE SE QUARTER OF THE CWA THIS AFTN. AS ADDITIONAL
CONVECTION BEGINS TO FILL IN FROM THE WEST...EXPECT SCATTERED
COVERAGE MOST OF REGION BY LATER IN EVE. AFTER A POSSIBLE LULL IN
ACTIVITY LATER EARLY FRIDAY...EXPECT ADDITIONAL SURGE OF MOISTURE
AS DEEP UPPER LOW OVER FOUR CORNERS BEGINS TO MOVE TO THE ENE
ACROSS CO...AND INTO WESTERN KS BY LATE FRIDAY NIGHT. ASSOCIATED
FRONTAL BOUNDARY MOVES EAST INTO CENTRAL TX ATTM. MODELS COMING TO
BETTER AGREEMENT WITH THE SLOW MOVEMENT OF THIS LOW THRU THE
WEEKEND....WITH POPS BEGINNING TO DECREASE FROM WEST TO EAST
SATURDAY NIGHT...AND FINALLY CLEAR THE REGION BY LATE SUNDAY
NIGHT. A RETURN TO A MORE ZONAL FLOW REGIME WILL MARK THE EXTENDED
PERIOD. ALTHOUGH CONVECTION MAY RETURN TO THE AREA BY MID WEEK...
WILL BECOME MORE EPISODIC IN NATURE IN MORE PROGRESSIVE
PATTERN./VII/.

&&

.PREV DISCUSSION... /ISSUED 114 PM CDT THU APR 16 2015/

AVIATION...
SCATTERED CONVECTION CONTINUES ACROSS PARTS OF NORTH CENTRAL LA
THIS AFTERNOON...WHICH MAY AFFECT KMLU OVER THE NEXT FEW HOURS.
CONVECTION-WISE FOR THE REMAINDER OF THE PD...THERE IS MUCH
UNCERTAINTY. HAVE CHOSEN TO KEEP MENTION OF TSTMS OUT FOR
NOW...AND WILL AMEND AS NECESSARY AS THE AFTERNOON PLAYS OUT.
OTHERWISE...STRATUS WILL LIKELY ROLL INTO MOST TERMINALS BETWEEN
06-09Z...AND HOLD THROUGH MUCH OF THE REMAINDER OF THE PD. WINDS
WILL BE E TO SELY BETWEEN 5 AND 10 KTS. /12/

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  79  66  78 /  40  50  60  70
MLU  66  78  66  75 /  40  50  60  70
DEQ  64  77  64  75 /  20  50  60  60
TXK  64  77  64  76 /  40  50  60  60
ELD  65  78  65  74 /  40  50  60  70
TYR  66  77  65  77 /  60  60  60  60
GGG  66  78  65  77 /  60  60  60  60
LFK  67  79  66  79 /  60  60  70  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 16, 11:50 AM CDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT THU APR 16 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-171700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1150 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN WILL RETURN TO THE REGION LATER TODAY AS INCREASING MOISTURE
AND MODERATE INSTABILITY COMBINE TO PRODUCE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. ALTHOUGH A FEW STRONG STORMS WILL BE
POSSIBLE...NO ORGANIZED THREAT FOR HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO AFFECT THE REGION ON FRIDAY AND SATURDAY AS AN UPPER LEVEL
TROUGH SHIFTS EAST FROM THE ROCKIES ACROSS THE PLAINS. LOCALLY
HEAVY RAINFALL IS POSSIBLE ACROSS THE REGION...WHICH COULD BECOME
PROBLEMATIC AS GROUNDS REMAIN NEAR SATURATION FROM RECENT HEAVY
RAINFALL WITH NEW FLOODING OF SOME AREA LAKES AND RIVERS POSSIBLE.
IN ADDITION...A FEW THUNDERSTORMS MAY BECOME STRONG DURING PEAK
HEATING HOURS WITH THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL
HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ017>022-TXZ165>167-171700-
SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-ANGELINA-
SAN AUGUSTINE-
1150 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN HAS RETURNED TO THE REGION AS INCREASING MOISTURE AND
MODERATE INSTABILITY COMBINE TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. ALTHOUGH A FEW STRONG TO MARGINALLY
SEVERE STORMS WILL BE POSSIBLE...NO ORGANIZED THREAT FOR HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGION ON FRIDAY AND SATURDAY AS AN UPPER LEVEL TROUGH SHIFTS EAST
FROM THE ROCKIES ACROSS THE PLAINS. LOCALLY HEAVY RAINFALL IS
EXPECTED ACROSS THE REGION...WHICH COULD BECOME PROBLEMATIC AS
GROUNDS REMAIN NEAR SATURATION FROM RECENT HEAVY RAINFALL WITH NEW
FLOODING OF SOME AREA LAKES AND RIVERS POSSIBLE. IN
ADDITION...SOME THUNDERSTORMS MAY BECOME STRONG DURING PEAK
HEATING HOURS WITH THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL
HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:02 PM CDTSpecial Weather StatementSHVHarrison28 min
Apr 16, 7:23 PM CDTSevere Thunderstorm WarningSHVHarrison52 min
Apr 16, 7:42 PM CDTSpecial Weather StatementSHVCamp33 min
Apr 16, 8:12 PM CDTSpecial Weather StatementSHVGregg63 min
Apr 16, 8:31 PM CDTAreal Flood AdvisorySHVCamp, Cass, Gregg, Harrison, Marion, Morris and 5 more3 hr
Apr 17, 9:30 AM CDTRiver Flood WarningSHVNacogdoches, Rusk61 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.